Alert archive / Illinois / Freeze Warnings in 2022
Freeze Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 9, 2022, 1:39 PM CDT for 13 counties in Illinois. It took effect at Apr 10, 2022, 12:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 1:39 PM CDT (18:39 UTC)
- In effect from
- Apr 10, 2022, 12:00 AM CDT
- Expired
- Apr 10, 2022, 7:10 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Moultrie County, IL, Richland County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 114 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020 WWUS73 KILX 091839 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 139 PM CDT Sat Apr 9 2022 ILZ054-056-061>063-066>068-071>073-100915- /O.UPG.KILX.FZ.A.0001.220410T0500Z-220410T1300Z/ /O.NEW.KILX.FZ.W.0002.220410T0500Z-220410T1300Z/ Moultrie-Coles-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Sullivan, Charleston, Mattoon, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 139 PM CDT Sat Apr 9 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Either cover them or bring them indoors. && $$
3 follow-up statements
087 WWUS73 KILX 092042 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 342 PM CDT Sat Apr 9 2022 ILZ055-057-100915- /O.EXA.KILX.FZ.W.0002.220410T0500Z-220410T1300Z/ Douglas-Edgar- Including the cities of Tuscola and Paris 342 PM CDT Sat Apr 9 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Douglas and Edgar Counties. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Either cover them or bring them indoors. && $$ ILZ054-056-061>063-066>068-071>073-100915- /O.CON.KILX.FZ.W.0002.220410T0500Z-220410T1300Z/ Moultrie-Coles-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Sullivan, Charleston, Mattoon, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 342 PM CDT Sat Apr 9 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Either cover them or bring them indoors. && $$
712 WWUS73 KILX 100805 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 305 AM CDT Sun Apr 10 2022 ILZ054>057-061>063-066>068-071>073-101300- /O.CON.KILX.FZ.W.0002.000000T0000Z-220410T1300Z/ Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 305 AM CDT Sun Apr 10 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 to 32 degrees early this morning. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions could damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold by keeping them covered early this morning. && $$ 07
732 WWUS73 KILX 101210 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 710 AM CDT Sun Apr 10 2022 ILZ054>057-061>063-066>068-071>073-101315- /O.CAN.KILX.FZ.W.0002.000000T0000Z-220410T1300Z/ Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 710 AM CDT Sun Apr 10 2022 ...FREEZE WARNING IS CANCELLED... Isolated areas near the Wabash River are still close to freezing, but most of the region has seen rising temperatures as southeast winds increased late in the night. $$ Geelhart
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 9, 12:42 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 9, 12:42 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1242 PM CDT Sat Apr 9 2022 .SYNOPSIS... Issued at 315 AM CDT Sat Apr 9 2022 Temperatures will be near freezing early this morning and again overnight and will threaten sensitive vegetation across portions of central and southeast Illinois. The chilly weather pattern through tonight will warm up early next week, with temperatures surging into the 60s Sunday and Monday, and low to mid 70s Tuesday and Wednesday. There will also be daily chances for showers and thunderstorms from Sunday night through Wednesday night across the area. && .UPDATE... Issued at 1017 AM CDT Sat Apr 9 2022 The two main targets of opportunity over the short term include (1) low temperatures tonight and how they impact frost/freeze headlines, and (2) PoPs for late Sunday evening. Frost/Freeze: Glancing through the latest suite of 12z hi-res guidance suggests that locations east of a Lacon-to-Olney line have the best chance of temperatures falling below 33 degrees tonight. Given the immaturity and non-uniformity of early-season vegetation across central and southern Illinois, it's challenging to architect Frost/Freeze headlines. Nevertheless, we've expanded the Freeze Watch for a good handful of our SE counties. Be sure to check the latest Vegetation Freeze Susceptibility Guidance (mrcc.purdue.edu/VIP/frz_maps/guidance_map.html) to better understand how we decide which counties to include in headlines. We may upgrade to a Freeze Warning later in the afternoon, but this decision needs to be collaborated with surrounding offices first. Our decision to upgrade to a warning will come down to the effects of diurnal cooling, and support from the latest hi-res guidance. As skies clear and winds go light overnight across portions of central and east central Illinois, temperatures will crash near their dew point. Both the 12z HRRR and latest NBM v4.1 suggest temperatures falling near or below 33 degrees across the eastern third of our cwa late tonight, while the 12z HREF offers a slightly milder solution. Regardless, we anticipate widespread frost to develop across our eastern third into Sunday morning before an uptick in wind speed. PoPs Sunday Night: Showers and storms are trending later into Sunday evening, and look likely to extend into mid-morning Monday before the LLJ recedes and convection wanes. Any strong/severe storms will likely focus along the front, which appears to sag south of the I-72 corridor by the time the LLJ and mid-level shortwave impulse helps initiate convection in our area. Model soundings continue to exhibit a strong capping inversion during this timeframe, so storms will mainly remain elevated; but elongated hodographs may support a few instances of large hail across portions of central and south central Illinois late Sunday night. && .SHORT TERM...(Today and tonight) ISSUED AT 330 AM CDT Sat Apr 9 2022 Areas of drizzle and a few light rain/snow showers linger in southeast IL, se of a Danville to Effingham line and will move out of southeast IL before dawn. Temps were in the mid 30s (33-37) across CWA at 3 am, while dewpoints were in the upper 20s and lower 30s. WNW winds were 6-12 mph giving wind chills in the mid 20s to around 30F. Will continue the freeze warning for southern 1/3rd of CWA until 8 am as temps cool into the lower 30s over much of area by dawn. Large breaks recently occuring in the low cloud cover over western half of CWA from highway 51 west and even some breaks developing over southeast IL. IL still being influenced by strong 523 dm 500 mb low near James Bay Canada with its deep trof extending through the central Great Lakes and Ohio/TN river valleys. 500 mb heights over CWA were still cyclonic and quite low, ranging from 534-538 dm, lowest ne of I-74. At the surface the 995 mb low pressure was just east of James Bay and its frontal trof was over central parts of OH/KY/TN. Models show the short wave trof to shift east of IL by late morning. As low clouds decrease over central and eastern IL next few hours, will see some scattered to broken diurnal cumulus clouds redevelop in eastern IL by late morning/midday and then decrease during mid/late afternoon as weak high pressure ridge shifts eastward into IL and upper level ridge moves into the eastern plains. Highs today in the upper 40s ne CWA and lower 50s central and sw CWA, with mid 50s west/sw of Jacksonville and Litchfield. Breezy WNW winds continue today and add a chill again to the air. Mostly clear skies and lighter winds tonight will set area up for a frosty night especially central and eastern IL. Have expanded the freeze warning overnight/early Sunday morning over southeast IL where growing season has started where lows near or just below freezing. Even areas that do not get down to freezing will likely see some frost formation during overnight into early Sunday morning. Lows in the mid 30s over western CWA and upper 30s wsw of Jacksonville closer to the MS river valley where return SE flow sets up sooner during overnight. .LONG TERM...(Sunday through Friday) ISSUED AT 345 AM CDT Sat Apr 9 2022 Upper level ridge to pass east over IL on Sunday morning while 994 mb surface low pressure over central KS at dawn Sunday lifts ne into central Iowa by sunset Sunday. Strong SE winds develop on Sunday and gusts 30-40 mph appear likely by Sunday afternoon. Skies become partly sunny by Sunday afternoon with warmer highs in the mid to upper 60s, and even lower 70s from Springfield sw. A few of the hi resolution forecast models show isolated convection over western CWA around supper time Sunday west of Peoria and Springfield. Think best chance of showers and a few thunderstorms to arrive during Sunday night as a cold front pushes se into central IL. SPC day2 outlook keeps marginal risk of severe storms Sunday night sw of IL over central MO, but a few thunderstorms could produce small hail especially sw CWA. Lows Sunday night range from 45 by Galesburg, to mid 50s over southeast IL. The cold front to push se through southeast IL on Monday afternoon and toward the Ohio river valley Monday evening. This will shift best chances of showers and thunderstorms into southeast IL, and SPC day3 has marginal risk of severe storms south of an Effingham to Robinson line Monday afternoon. Better chance of severe with slight risk is in AR and southeast MO where better instability will be. Highs Mon range from lower 60s over nw CWA and upper 60s to near 70F in southeast IL. Convection chances could shift south of CWA after dark Monday night, but the frontal boundary will come back as a warm front on Tue and spread convection chances back north into central IL. SPC day4 outlook for Tue afternoon into Tue night has 15% risk of severe storms over far west central IL (far western Schuyler county) and into IA/MO with 30% risk in western/nw MO. Breezy SSE winds develop on Tue as front lifts northward with warmer highs in the lower to mid 70s, warmest south of I-70 and sw CWA. Strong low pressure to emerge over the central plains around sunset Tue and lift ne over nw MN by sunset Wed, while pushing a cold front east through IL late Wed afternoon and Wed evening. This will likely bring another round of showers and thunderstorms. Very strong wind shear and low CAPE environment to support QLCS line of thunderstorms that could be strong to severe over CWA. SPC Day 5 outlook has 15% risk of severe storms over much of IL Wed afternoon/evening with 30% risk of severe centered over AR. Strong southerly winds gusting 25-35 mph on Wed to continue mild highs of 70-75F. Best chances of showers shift east of IL by Thu with the cold frontal passage, as temps cool, with highs in the mid to upper 50s central and nw CWA and low to mid 60s in eastern/se IL with breezy sw winds. Drier wx returns to area Thu night into Saturday with highs in the 50s in central IL Fri/Sat and some lower 60s south of I-70. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1236 PM CDT Sat Apr 9 2022 An expansive field of diurnal cumulus has developed east of the Illinois River Valley. Ceilings have generally ranged between 4-7kft. These clouds will mix out early this evening both as diurnal cooling commences and a drier air mass advects in from the west. VFR conditions are expected to persist through the entirety of this TAF period. Surface winds will maintain a westerly component today with sustained speeds between 5-10 kts, becoming light and from the south tonight beyond 06z/1am. Southerly winds will then steadily increase Sunday morning with peak gusts exceeding 30 kts by afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Watch from midnight CDT tonight through Sunday morning for ILZ054-056-061>063-066>068-071>073. && UPDATE...MJA SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...MJA
Hazardous weather outlook, Apr 9, 12:00 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1200 PM CDT Sat Apr 9 2022 ILZ027>029-036-037-040>042-047>052-101700- Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell- 1200 PM CDT Sat Apr 9 2022 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A few regional river points remain in flood. For the latest river forecasts, visit water.weather.gov. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... South winds will gust from 30-40 mph on Sunday, and again on Tuesday and Wednesday. Periods of thunderstorms are likely between Sunday night and Wednesday night. A few storms may be strong or severe, particularly on Wednesday. Residual river flooding will continue into next week for a few points. For the latest river forecasts, visit water.weather.gov. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ030-031-038-043>046-053-055-057-101700- Champaign-De Witt-Douglas-Edgar-Macon-Marshall-McLean-Piatt- Vermilion-Woodford- 1200 PM CDT Sat Apr 9 2022 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Areas of frost will develop late tonight across eastern Illinois. Any exposed sensitive vegetation may be damaged. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Areas of frost are likely early Sunday morning across eastern Illinois. Any exposed sensitive vegetation may be damaged. South winds will gust from 30-40 mph on Sunday, and again on Tuesday and Wednesday. Periods of thunderstorms are likely between Sunday night and Wednesday night. A few storms may be strong or severe, particularly on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ054-056-061>063-066>068-071>073-101700- Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper-Lawrence- Moultrie-Richland-Shelby- 1200 PM CDT Sat Apr 9 2022 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Freezing conditions may develop late tonight across portions of central and southeast Illinois. Any exposed sensitive vegetation may be damaged. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Freezing conditions may persist into early Sunday morning across portions of central and southeast Illinois. Any exposed sensitive vegetation may be damaged. South winds will gust from 30-35 mph on Sunday, and again on Tuesday and Wednesday. Periods of thunderstorms are likely between Sunday night and Wednesday night. A few storms may be strong or severe, particularly on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MJA
Nearby
Freeze Warnings in Illinois, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.